Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 26, NWS Shreveport, LA

February 4, 20125 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 4, 2012, 8:18 AM CST for 5 parishes in Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 4, 2012, 8:18 AM CST (14:18 UTC)
Expired
Feb 4, 2012, 9:15 AM CST
In force
57 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Caldwell Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Ouachita Parish, LA, Winn Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 2.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

080 
WUUS54 KSHV 041418
SVRSHV
LAC021-049-059-073-127-041515-
/O.NEW.KSHV.SV.W.0026.120204T1418Z-120204T1515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
818 AM CST SAT FEB 4 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF COLUMBIA...
  EASTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
  NORTHWESTERN LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...
  SOUTHERN OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
  EASTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF WINNFIELD...

* UNTIL 915 AM CST

* AT 817 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 27 MILES WEST OF RICHWOOD TO 8 MILES SOUTHEAST OF WINNFIELD...
  OR ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF JONESBORO TO 8
  MILES SOUTHEAST OF WINNFIELD...AND MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GRAYSON AND CLARKS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3207 9192 3203 9189 3193 9189 3196 9202
      3181 9265 3241 9265 3248 9193 3245 9193
      3237 9200 3229 9202 3227 9198 3221 9199
      3218 9197 3217 9190 3213 9187 3209 9186
TIME...MOT...LOC 1417Z 270DEG 20KT 3231 9251 3182 9257

$$

ELEVEN
1 follow-up statement
095 
WWUS54 KSHV 041506
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
906 AM CST SAT FEB 4 2012

LAC049-059-127-041516-
/O.CAN.KSHV.SV.W.0026.000000T0000Z-120204T1515Z/
LA SALLE LA-JACKSON LA-WINN LA-
906 AM CST SAT FEB 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR WINN...JACKSON AND LA SALLE
PARISHES IS CANCELLED...

LAT...LON 3209 9186 3207 9192 3203 9189 3194 9189
      3196 9202 3192 9218 3193 9228 3243 9231
      3248 9193 3245 9193 3240 9199 3229 9202
      3227 9198 3221 9199 3217 9197 3217 9190
      3213 9187
TIME...MOT...LOC 1506Z 270DEG 20KT 3234 9210 3194 9213

$$

LAC021-073-041515-
/O.CON.KSHV.SV.W.0026.000000T0000Z-120204T1515Z/
OUACHITA LA-CALDWELL LA-
906 AM CST SAT FEB 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CST
FOR CALDWELL AND OUACHITA PARISHES...

AT 903 AM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM FONDALE TO SPAULDING...OR ALONG A
LINE EXTENDING FROM 11 MILES SOUTH OF BROWNSVILLE-BAWCOMVILLE TO 12
MILES SOUTH OF COLUMBIA...MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BOSCO...RICHWOOD AND PINE GROVE

LAT...LON 3209 9186 3207 9192 3203 9189 3194 9189
      3196 9202 3192 9218 3193 9228 3243 9231
      3248 9193 3245 9193 3240 9199 3229 9202
      3227 9198 3221 9199 3217 9197 3217 9190
      3213 9187
TIME...MOT...LOC 1506Z 270DEG 20KT 3234 9210 3194 9213

$$

ELEVEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 4, 3:43 AM CST, 4 hours 35 minutes earlier.

Area forecast discussion, Feb 4, 3:43 AM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
343 AM CST SAT FEB 4 2012

.DISCUSSION...
CLOSED UPPER LOW MOVING SLOWLY EAST ALONG THE KANSAS...NEBRASKA
BORDER THIS MORNING WILL BECOME NEARLY STATIONARY TODAY...THEN
MOVE INTO THE MID MISSISSIPPI VALLEY BY SUNDAY. CIRCULATION
AROUND THE SYSTEM WAS BRINGING A COLD FRONT ACROSS THE FOUR STATE
REGION THIS MORNING...ALONG WITH A CONTINUOUS LINE OF SHOWERS AND
THUNDERSTORMS. THE FRONT WILL SLOW SOME TODAY...BUT SHOULD MOVE
INTO EASTERN LOUISIANA BY EARLY THIS EVENING. THE SLOW MOVEMENT
WILL KEEP MOISTURE FEEDING INTO THE REGION TODAY...ESPECIALLY
EASTERN AREAS...WHERE A FLASH FLOOD WATCH WILL CONTINUE UNTIL MID
AFTERNOON. PORTIONS OF NORTH CENTRAL LOUISIANA EAST OF A RUSTON TO
NATCHITOCHES HAVE ALREADY RECEIVED BETWEEN 3 AND 6 INCHES OF RAIN
SINCE EARLY FRIDAY. AN ADDITIONAL ONE TO THREE INCHES IS POSSIBLE
TODAY...WHICH WILL EXCEED 6 HOUR FLASH FLOOD GUIDANCE IN SOME
LOCATIONS. RAIN SHOULD END TONIGHT FOR ALL AREAS BUT THE SOUTHEAST
PORTION OF THE CWA...BUT ADDITIONAL AMOUNTS WILL BE LIGHT.
MUCH COOLER AND DRIER CONDITIONS EXPECTED SUNDAY AND MONDAY AS
A WEAK RIDGE BUILDS ALOFT WITH HIGH PRESSURE AT THE SURFACE.
BY TUESDAY...A CUTOFF LOW WILL KICK OUT OF THE CENTRAL ROCKIES...
BRINGING ANOTHER FRONT TO THE REGION AND A SLIGHT CHANCE OF
SHOWERS. SINCE LOW LEVEL MOISTURE RETURN IS LACKING WITH THIS
SYSTEM...ONLY LIGHT AMOUNTS OF RAIN EXPECTED IF ANY. DRY WEATHER
WILL FOLLOW ON WEDNESDAY AND THURSDAY...THEN ANOTHER TROUGH MOVES
ACROSS THE REGION FRIDAY. THIS ONE WILL ALSO LACK LOW LEVEL MOISTURE
AND SHOULD BRING ONLY WIDELY SCATTERED PRECIPITATION AT BEST.

TEMPERATURES THROUGH THE SEVEN DAY FORECAST PERIOD WILL BE
INFLUENCED BY CONTINUOUS NORTHERN SURFACE WINDS...KEEPING READINGS
AT OR JUST SLIGHTLY ABOVE SEASONAL NORMALS.

&&

.AVIATION...
IFR/LOW MVFR CIGS WILL PERSIST THIS MORNING ACROSS THE
REGION...AHEAD AND BEHIND A COLD FRONT EXTENDING FROM NEAR DEQ...TO
OSA...TO TYR...TO PSN...TO JUST E OF ATT AS OF 0830Z. JUST AHEAD OF
THE FRONT...A LINE OF TSRA WILL CONTINUE TO MARCH ESE ACROSS SW AR
AND INTO NW LA THIS MORNING...AND WILL PRODUCE IFR CIGS/VSBYS AND
WIND GUSTS TO 30-35KTS. SCT TO NUMEROUS SHRA AND TSRA WILL ALSO
CONTINUE TO DEVELOP AHEAD OF THIS LINE ACROSS DEEP E TX/NCNTRL
LA...AND WILL REMAIN NUMEROUS THROUGH MIDDAY/EARLY AFTERNOON AS THE
FRONT SLOWS IT EWD PROGRESS. THUS...IFR/LOW MVFR CIGS AND REDUCED
VSBYS IN/NEAR CONVECTION WILL PERSIST THROUGH THAT TIME...BEFORE A
GRADUAL IMPROVEMENT IS SEEN WITH THE FROPA LATER THIS AFTERNOON. THE
FRONT IS EXPECTED TO EXIT THE REGION BY 00Z SUNDAY...WITH VFR CIGS
RETURNING FROM W TO E DURING THE DAY. CAN/T RULE OUT SCT SHRA
DEVELOPING BEHIND THE INITIAL LINE OF CONVECTION...BUT JUST AHEAD OF
THE FRONT TODAY...WITH THIS ACTIVITY CLEARING THE E TX/TXK TERMINALS
BY MIDMORNING...AND SHV BY MIDDAY. FOLLOWING THE FROPA...4-6KFT CIGS
WILL PERSIST FOR A BETTER PART OF THE DAY...BEFORE THEY SCATTER OUT
FROM W TO E THIS AFTERNOON/EVENING. ELEVATED MOISTURE IN THE FORM OF
AC/CIRRUS WILL REMAIN ABUNDANT THOUGH...THROUGH THE REMAINDER OF THE
TAF PERIOD. S WINDS 5-10KTS AHEAD OF THE FRONT TODAY...WILL QUICKLY
BECOME NW AND INCREASE TO 8-12KTS WITH OCCASIONAL HIGHER GUSTS
BEHIND THE FRONT. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  40  58  37  59 /  70  10   0   0  10
MLU  72  41  57  38  58 /  90  30   0   0  10
DEQ  64  34  54  30  58 /  10  10   0   0  10
TXK  66  37  56  35  56 /  40  10   0   0  10
ELD  71  38  56  34  57 /  70  10   0   0  10
TYR  65  39  54  36  56 /  30  10   0  10  10
GGG  67  39  55  36  58 /  50  10   0  10  10
LFK  69  41  59  38  60 /  80  20  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
     ZONES: LAZ005-006-011>014-017>022.

OK...NONE.
TX...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
     ZONES: TXZ167.

&&

14/15
Hazardous weather outlook, Feb 4, 6:01 AM CST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
601 AM CST SAT FEB 4 2012

ARZ050-051-059>061-070>072-LAZ001>003-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>151-041815-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-CADDO-BOSSIER-WEBSTER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-
TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-
601 AM CST SAT FEB 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ARZ073-LAZ004>006-010>014-017>022-TXZ152-153-165>167-041815-
UNION AR-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-
JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-
LA SALLE-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
601 AM CST SAT FEB 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS
NORTHCENTRAL LOUISIANA INTO DEEP EAST TEXAS TODAY. THE MAIN
ACTIVITY WILL BE THIS MORNING...AS A LINE OF THUNDERSTORMS IN
ASSOCIATION WITH A COLD FRONT MOVES ACROSS THE REGION. A FEW OF
THE STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING
WIND GUST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SINCE ANY SEVERE STORMS WILL BE ISOLATED IN COVERAGE TODAY...SPOTTER
ACTIVATION WILL LIKELY NOT BE NECESSARY.

In the hours before

Special weather statement, Feb 4, 4:45 AM CST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
445 AM CST SAT FEB 4 2012

TXZ152-165>167-041130-
ANGELINA-NACOGDOCHES-SABINE-SAN AUGUSTINE-
445 AM CST SAT FEB 4 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 AM CST...FOR THE FOLLOWING
COUNTIES...

IN EASTERN TEXAS...
     NACOGDOCHES...SABINE...SAN AUGUSTINE AND ANGELINA...

INCLUDING THE FOLLOWING LOCATIONS...
     BLAND LAKE...ETOILE...GENEVA...HEMPHILL...HUNTINGTON...MACUNE...
     MELROSE...PINELAND...ROSEVINE...SAN AUGUSTINE AND WODEN...

AT 440 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WODEN TO 5
MILES NORTH OF HUNTINGTON TO 8 MILES SOUTHWEST OF HUNTINGTON...OR
ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF NACOGDOCHES TO 8
MILES EAST OF LUFKIN TO 9 MILES EAST OF DIBOLL...MOVING EAST AT 40
MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 9:30 PM CSTFlash Flood WatchSHVBienville, Caldwell, Grant, Jackson, LaSalle, Lincoln and 6 more15 hr
Feb 4, 9:00 AM CSTFlash Flood WarningSHVOuachita3 hr
Feb 4, 9:27 AM CSTFlash Flood WarningSHVGrant, LaSalle3 hr
Feb 4, 10:02 AM CSTRiver Flood WarningSHVCaldwell, Grant, LaSalle, Winn48 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.